Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 33, NWS Lincoln, IL

August 28, 2009Vermilion County, Illinois

NWS Lincoln, IL issued this flash flood warning at Aug 28, 2009, 12:01 AM CDT for Vermilion County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2009, 12:01 AM CDT (05:01 UTC)
Expired
Aug 28, 2009, 2:24 AM CDT
In force
2 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 280501
FFWILX
ILC183-281100-
/O.NEW.KILX.FF.W.0033.090828T0501Z-090828T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1201 AM CDT FRI AUG 28 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 600 AM CDT.

* AT MIDNIGHT CDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL AMOUNTS OF 2 TO 3 INCHES WERE REPORTED ACROSS CHAMPAIGN 
COUNTY WITH THESE SLOW MOVING THUNDERSTORMS. THESE STORMS ARE MOVING 
INTO VERMILION COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DANVILLE...CATLIN...FAIRMOUNT...FITHIAN...HOOPESTON...OAKWOOD...
  POTOMAC...RANKIN...ROSSVILLE...TILTON...WESTVILLE...ALVIN...
  ARMSTRONG...BISMARCK...COLLISON...HENNING...KICKAPOO STATE PARK...
  MIDDLE FORK WILDLIFE AREA AND VERMILION COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.

&&

LAT...LON 3999 8753 4000 8794 4048 8794 4048 8753

$$

KELLY
1 follow-up statement
000 
WGUS73 KILX 280724
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
224 AM CDT FRI AUG 28 2009

ILC183-280734-
/O.CAN.KILX.FF.W.0033.000000T0000Z-090828T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILION-
224 AM CDT FRI AUG 28 2009

...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN OF HAS BEEN CANCELLED
FOR VERMILION COUNTY...

THE FLOODING HAS RECEDED AND NO LONGER POSES A SIGNIFICANT THREAT.

LAT...LON 3999 8753 4000 8794 4048 8794 4048 8753

$$

SHIMON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 11:42 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 27, 11:42 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1142 PM CDT THU AUG 27 2009

.DISCUSSION...
ISSUED 855 PM CDT THU AUG 27 2009

UPDATED THE FORECAST TONIGHT TO INCREASE CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG AND NORTH OF I-72 WITH LIKELY TO CATEGORICAL
POPS. REST OF FORECAST LOOKED ON TRACK WITH JUST 20 TO 40% CHANCE
OF SHOWERS AND THUNDERSTORMS FROM CHARLESTON/MATTOON SE. LOWS IN
THE LOWER TO MID 60S.

RADAR MOSAIC SHOWED SHOWERS AND THUNDERSTORMS INCREASING IN
COVERAGE NE OF LINCOLN AND ALSO WEST OF THE IL RIVER AND DRIFTING
SLOWLY NE. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES PER HOUR IN NE
MCLEAN COUNTY NE OF BLOOMINGTON. BMI AIRPORT ON EAST SIDE OF
BLOOMINGTON PICKED UP AROUND A HALF INCH OF RAIN IN AN HOUR AND
HEAVIER NE OF THERE WHERE URBAN AND SMALL STREAM FLOOD ADVISORY
UNTIL 1230 AM. MID EVENING SURFACE MAP SHOWS 1012 MB LOW PRESSURE
NEAR QUINCY WITH A FRONTAL BOUNDARY EXTENDING EASTWARD ACROSS
CENTRAL IL FROM SPRINGFIELD TO TERRE HAUTE INTO SOUTHERN INDIANA
AND SAGGING BACK SOUTHWARD . A COLD FRONT EXTENDED THRU CENTRAL MO
INTO SE OK. AN UPPER LEVEL TROF/SHORT WAVE WAS ALONG THE IA/IL
BORDER INTO CENTRAL MO AND HELPING TO SUPPORT CONVECTION ALONG AND
EAST OF THE TROF AXIS IN MOISTEN LADDEN AIR MASS OVER CENTRAL IL
WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S. PRECIPITABLE WATER
VALUES ARE NEAR 1.70 INCHES THIS EVENING PER 00Z ILX AND DVN
SOUNDINGS.

NAM MODEL SHOWING HEAVY QPF DEVELOPING OVER EASTERN IL LATE THIS
EVENING AND OVERNIGHT AND ALSO OVER THE IL RIVER VALLEY. 01Z RUC
MODEL SHOWS QPF HERE TOO BUT MUCH LIGHTER AMOUNTS. SREF MODELS
BLENDED IN BETWEEN THE RUC AND NAM QPF SOLUTIONS WITH SOME QPF
OVER MOST OF CENTRAL IL REST OF TONIGHT. RADAR TRENDS TO FAR HAVE
BEEN SUPPORTING NAM/S HEAVIER QPF IN EASTCENTRAL IL WITH A WEAK
SHORT WAVE AND SOUTHERLY LOW LEVEL JET AND MAY HAVE TO UPDATE
AGAIN TO INCREASE POPS IN EASTERN IL OVERNIGHT. LOW PRESSURE NEAR
QUINCY AND ASSOCIATED COLD FRONT TO MOVE SLOWLY EAST ACROSS
WESTERN IL OVERNIGHT AND THRU EASTERN IL FRI AFTERNOON... GETTING
PAST THE WABASH RIVER BY SUNSET FRI. CONVECTION CHANCES TO
DECREASE FROM THE WEST LATER FRI AFTERNOON BEHIND THE COLD FRONT.

HUETTL

&&

.AVIATION...
ISSUED 1140 PM CDT THU AUG 27 2009

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS THE
CENTRAL IL TERMINALS THROUGH FRI MORNING...THEN DIMINISH FROM THE
WEST BETWEEN 18Z-22Z (1-5 PM). CMI WILL EXPERIENCE A THUNDERSTORM
WITH VERY HEAVY RAINS WITH VSBY DOWN TO A MILE AT TIMES...GUSTY NW
WINDS TO 25 KTS AND FREQUENT LIGHTNING THE NEXT HOUR OR SO BEFORE
IT DRIFTS SLOWLY NE AT 10 KTS WITH A SMALL BUT STRONG SHORT WAVE
AND 15 KTS SSE 850 TO 925 MB LOW LEVEL JET. AN AREA OF SHOWERS WITH
A FEW EMBEDDED THUNDERSTORMS WILL SPREAD EAST FROM PIA AND SPI TO
BMI AND DEC THE NEXT HOUR OR TWO AND CMI IN 2 TO 4 HOURS. THIS
WILL BRING CEILINGS DOWN BELOW 1K FT AT TIMES WITH VSBYS DOWN TO 2
TO 4 MILES IN THE HEAVIER RAIN. VISIBILITIES IMPROVE TO 5 TO 7
MILES DURING FRI AFTERNOON BUT LOW STRATUS CELINGS OF 1500 TO 2500
FT REMAIN INTO FRI EVENING. LATE EVENING SURFACE MAP SHOWS 1013 MB
LOW PRESSURE NEAR QUINCY WITH A QUASI STATIONARY FRONTAL BOUNDARY
EXTENDING EAST ALONG I-74 AND A COLD FRONT THROUGH CENTRAL MO AND
SE OK. FAIRLY STRONG UPPER LEVEL TROF OVER THE MS VALLEY IS
ENHANCING CONVECTION ALONG AND EAST OF THE TROF AXIS OVER CENTRAL
IL TONIGHT. WEAK SURFACE LOW AND ASSOCIATED COLD FRONT WILL
CONTINUE SLOW EASTWARD TRACK ACROSS IL THROUGH FRI EXISTING SE OF
THE IL RIVER BY 00Z/7 PM FRI. ENE WINDS AND GUSTING TO AROUND 15
KTS AT PIA AND BMI NEXT FEW HOURS WILL TURN NW FRI AFTERNOON/EVENING
BEHIND THE COLD FRONT.

HUETTL

&&

.PREV DISCUSSION...
ISSUED 300 PM CDT THU AUG 27 2009

SHORT TERM...TONIGHT THROUGH SUNDAY...
UPPER SHORT WAVE NOW EXTENDS FROM A VORT MAX OVER SOUTHERN WISCONSIN
SOUTHWESTWARD THROUGH NORTHERN MISSOURI INTO EASTERN OKLAHOMA.
ATTENDANT SURFACE LOW HAS PROGRESSED INTO EASTERN MISSOURI NORTHWEST
OF ST. LOUIS...WITH A STATIONARY FRONT ARCING FROM THE LOW INTO
NORTH-CENTRAL ILLINOIS. HEAVIEST QPF TONIGHT WILL BE NORTH OF THE
FRONT...WHICH RADAR INDICATES IS MOVING SLOWLY NORTHWARD IN ADVANCE
OF THE MISSOURI SURFACE LOW. THE ONLY AREAS THAT SAW ANY SIGNIFICANT
RAINFALL /GREATER THAN HALF INCH/ SO FAR HAVE BEEN OVER THE EXTREME
NORTHERN PORTIONS OF KNOX AND STARK COUNTIES...AND THEY HAVE BEEN
DRY MOST OF THE DAYLIGHT HOURS TODAY SO FAR. FORECAST QPF AMOUNTS
TONIGHT SHOULD NOT POSE ANY FURTHER THREAT FOR FLASH FLOODING...SO
WILL ACCORDINGLY CANCEL THE WATCH WITH THE AFTERNOON FORECAST
ISSUANCE. ALTHOUGH THE AIRMASS IS WEAKLY UNSTABLE ALONG AND SOUTH OF
THE INTERSTATE 72 CORRIDOR...LACK OF FORCING IS PREVENTING ANY
ORGANIZED CONVECTION FROM DEVELOPING. WILL THEREFORE TREND POPS INTO
THE CHANCE/SLIGHT CHANCE CATEGORY THERE THIS EVENING...THEN BUMP
THEM UP TO LIKELY AFTER MIDNIGHT FROM INTERSTATE 55 WESTWARD.

THE SURFACE LOW WILL FINALLY MAKE IT WAY EASTWARD ACROSS ILLINOIS
FRIDAY WITH SHOWERS/STORMS LIKELY WITH ITS PASSAGE. HIGHEST POPS
WILL BE IN THE MORNING WEST AND AFTERNOON EAST. WILL KEEP SOME
SLIGHT CHANCE POPS IN THE EAST FRIDAY EVENING...BUT MOST OF THE
PRECIPITATION SHOULD BE EAST OF THE AREA AROUND OR SHORTLY AFTER 00Z
SAT.

STRONGER SHORTWAVE NOW DEEPENING OVER SOUTHERN CANADA WILL MOVE
SOUTHEAST INTO THE GREAT LAKES AND DRIVE A SIGNIFICANT REINFORCING
COLD FRONT ACROSS ILLINOIS SATURDAY. THERE WILL BE A CHANCE FOR
SHOWERS WITHIN THE COLD POOL UNDER THE UPPER TROUGH...AND THE 12Z
SHORT RANGE MODELS SUGGEST THAT THE BETTER CHANCES WILL BE FROM
SOUTHERN WISCONSIN THROUGH NORTHEASTERN ILLINOIS. WILL KEEP SLIGHT
CHANCE POPS FOR THE NORTHEASTERN PORTIONS OF THE FORECAST AREA
SATURDAY WITH THIS IN MIND.

THE COOL CANADIAN AIRMASS WILL BE SLOW TO MOVE OUT OF THE AREA AS
THE GREAT LAKES UPPER TROUGH WILL BE TURN STATIONARY THROUGH THE
BEGINNING OF NEXT WEEK. THIS WILL LEAD TO ANOTHER PERIOD OF COOLER
THAN NORMAL TEMPERATURES FOR THE NEXT SEVERAL DAYS.

LONG TERM...MONDAY THROUGH THURSDAY...
MOST OF THE LONG TERM WILL BE DRY AND COOL WITH A SLOW DAY-TO-DAY
WARMING TREND...DUE MAINLY TO AIRMASS MODIFICATION RATHER THAN ANY
MEANINGFUL WARM ADVECTION. LONG RANGE ENSEMBLES ARE SIMILAR WITH THE
UPPER FLOW BEING DOMINATED BY A ROCKIES RIDGE AND EASTERN CONUS
TROUGH. THIS WILL RESULT IN HIGH PRESSURE FOR THE MIDWEST AND THE
MAIN BAROCLINIC ZONE REMAINING WELL TO THE SOUTH. AN UPPER LOW THAT
WILL BE MOVING INTO THE PACIFIC NORTHWEST THIS WEEKEND WILL LINGER
THERE INTO EARLY NEXT WEEK...THEN WEAKEN AS IT TOPS THE WESTERN
RIDGE AND COMES INTO THE PLAINS TOWARD NEXT THURSDAY. AT THE SAME
TIME...THE SURFACE HIGH WILL BE MOVING EAST...ALLOWING A RETURN FLOW
OF LOW LEVEL MOISTURE. WILL THEREFORE INTRODUCE SLIGHT CHANCE POPS
FOR THE WESTERN HALF OF THE FORECAST AREA NEXT THURSDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 27, 3:24 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT THU AUG 27 2009

ILZ027>031-036>038-040>043-047>053-281100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
324 PM CDT THU AUG 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AS LOW PRESSURE
AND AN ACCOMPANYING COLD FRONT TRACK INTO CENTRAL ILLINOIS. SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LINGERING TROUGH OF LOW PRESSURE WILL PROVIDE A CONTINUED
CHANCE OF THUNDERSTORMS THROUGH FRIDAY AFTERNOON. SEVERE WEATHER IS
NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-281100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
324 PM CDT THU AUG 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT...AS LOW
PRESSURE AND AN ACCOMPANYING COLD FRONT TRACK INTO CENTRAL
ILLINOIS. SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LINGERING TROUGH OF LOW PRESSURE WILL PROVIDE A CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, Aug 27, 10:34 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1034 PM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       MAHOMET                 40.19N 88.40W
08/27/2009  M3.30 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

            RAINFALL IN THE PAST 45 MINUTES

&&

DPK
Special weather statement, Aug 27, 10:42 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1042 PM CDT THU AUG 27 2009

ILZ045-280430-
CHAMPAIGN-
1042 PM CDT THU AUG 27 2009

...STRONG THUNDERSTORMS PRODUCING INTENSE RAINFALL AND LIGHTNING...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER CHAMPAIGN...MOVING NORTHEAST AT 15 MPH.
THIS WAS PART OF A CLUSTER OF THUNDERSTORMS EXTENDING FROM NEAR
TOLONO NORTH TO I-74.

THE STORMS ARE PRODUCING INTENSE LIGHTNING AND TORRENTIAL RAINFALL.
IF YOU ARE IN THE PATH OF THESE STORMS...YOU SHOULD STAY INSIDE A
STURDY BUILDING UNTIL THEY HAVE PASSED.

PEOPLE IN CHAMPAIGN COUNTY...INCLUDING THE CITIES OF SAVOY...
CHAMPAIGN...URBANA...THOMASBORO AND RANTOUL...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4040 8846 4040 8824 4040 8795 3995 8818
      3993 8846
TIME...MOT...LOC 0337Z 211DEG 12KT 4012 8829

GEELHART
Local storm report, Aug 27, 11:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     HEAVY RAIN       MAHOMET                 40.19N 88.40W
08/27/2009  M2.85 INCH       CHAMPAIGN          IL   MESONET

            SINCE 7PM...SWOP REPORT

&&

DPK
Special weather statement, Aug 27, 11:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1125 PM CDT THU AUG 27 2009

ILZ045-046-280515-
CHAMPAIGN-VERMILION-
1125 PM CDT THU AUG 27 2009

...STRONG THUNDERSTORMS TO CONTINUE PRODUCING INTENSE LIGHTNING AND
HEAVY RAIN...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER URBANA...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.

THIS WAS PART OF A LONGER LINE OF THUNDERSTORMS WHICH EXTENDED FROM
NEAR THOMASBORO...SOUTH TO PHILO. THIS LINE WILL MOVE ACROSS EASTERN
CHAMPAIGN AND WESTERN VERMILION COUNTIES. THIS LINE OF STORMS HAS
BEEN PRODUCING INTENSE LIGHTNING AND TORRENTIAL RAINFALL...WHICH MAY
CAUSE PROBLEMS WITH STANDING WATER IN FLOOD PRONE AREAS DUE TO THE
SLOW MOVEMENT. IF YOU ARE IN THESE AREAS...YOU SHOULD REMAIN IN A
STURDY BUILDING UNTIL THE STORMS HAVE PASSED.

LAT...LON 4040 8813 4041 8782 3989 8781 3988 8821
      4020 8841
TIME...MOT...LOC 0421Z 224DEG 10KT 4014 8821

GEELHART
Local storm report, Aug 27, 11:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1133 PM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     FLASH FLOOD      CHAMPAIGN               40.11N 88.26W
08/27/2009                   CHAMPAIGN          IL   BROADCAST MEDIA

            NUMEROUS REPORTS OF FLOODED STREETS IN
            CHAMPAIGN...ESTIMATED 8 INCHES OF WATER ON NEIL ST NEAR
            WCIA TV STUDIOS.

&&

DPK
Local storm report, Aug 27, 11:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1150 PM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HEAVY RAIN       MAHOMET                 40.19N 88.40W
08/27/2009  M3.36 INCH       CHAMPAIGN          IL   MESONET

            SINCE 7PM...SWOP REPORT

&&

DPK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:24 PM CDTAreal Flood AdvisoryILXMcLean2 hr
Aug 27, 10:10 PM CDTAreal Flood AdvisoryILXChampaign4 hr
Aug 27, 10:37 PM CDTFlash Flood WarningILXChampaign4 hr
Aug 27, 10:42 PM CDTSpecial Weather StatementILXChampaign48 min
Aug 27, 11:25 PM CDTSpecial Weather StatementILXChampaign50 min
Aug 28, 12:25 AM CDTSpecial Weather StatementILXVermilion65 min

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.